Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 15, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 4, 2017, 3:13 PM PST. It took effect at Mar 5, 2017, 10:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:13 PM PST (23:13 UTC)
- In effect from
- Mar 5, 2017, 10:00 AM PST
- Expired
- Mar 5, 2017, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
607 WHUS76 KMFR 042313 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 PM PST SAT MAR 4 2017 PZZ370-051215- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/ /O.NEW.KMFR.GL.W.0015.170305T1800Z-170306T0000Z/ /O.NEW.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 313 PM PST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT TONIGHT INTO SUNDAY MORNING...THEN WEST 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WINDS BECOMING SOUTHWEST AND EASING BACK TO 15 TO 25 KT SUNDAY NIGHT INTO MONDAY. * WAVES...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY MORNING...PEAKING AT 14 TO 16 FEET AT 12 SECONDS LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ALL AREAS TONIGHT THROUGH MONDAY NIGHT. GALES ON SUNDAY WILL BE MOSTLY FROM BANDON NORTHWARD...BUT VERY STEEP HAZARDOUS SEAS MAY EXTEND ALL THE WAY SOUTH TO CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-051215- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/ /O.NEW.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 313 PM PST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT. GUSTS TO 35 KT ARE POSSIBLE ON SUNDAY. * WAVES...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY MORNING...PEAKING AT 14 TO 16 FEET AT 12 SECONDS SUNDAY AFTERNOON AND EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ALL AREAS TONIGHT THROUGH MONDAY NIGHT. ON SUNDAY...VERY STEEP HAZARDOUS SEAS WILL AFFECT AREAS BEYOND ABOUT 2 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-376-051215- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170307T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 313 PM PST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT. GUSTS TO 35 KT ARE POSSIBLE NORTH OF GOLD BEACH ON SUNDAY. * SEAS...STEEP 10 TO 12 FEET TONIGHT INTO SUNDAY MORNING...PEAKING AT 13 TO 15 FEET AT 12 SECONDS SUNDAY AFTERNOON AND EVENING...HIGHEST NORTH OF GOLD BEACH. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ALL AREAS TONIGHT THROUGH MONDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
298 WHUS76 KMFR 051213 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 413 AM PST SUN MAR 5 2017 PZZ356-376-060115- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/ /O.EXA.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/ /O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 413 AM PST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 20 TO 30 KT WITH GUSTS TO 35 KT LATE THIS MORNING THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST NORTH OF GOLD BEACH AND BEYOND 8 NM FROM SHORE. SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WILL FOLLOW TONIGHT THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY. * SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A VERY STEEP PEAK OF 13 TO 17 FEET AT 12 SECONDS EARLY THIS EVENING. SEAS WILL BE HIGHEST NORTH OF GOLD BEACH AND BEYOND 8 NM FROM SHORE. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-060115- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/ /O.CON.KMFR.GL.W.0015.170305T1800Z-170306T0000Z/ /O.CON.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/ /O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 413 AM PST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 25 TO 35 KT WITH GUSTS TO 45 KT LATE THIS MORNING THROUGH THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 20 TO 30 KT WILL FOLLOW TONIGHT THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY. * SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A VERY STEEP PEAK OF 15 TO 17 FEET AT 12 SECONDS EARLY THIS EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-060115- /O.EXT.KMFR.SC.Y.0017.000000T0000Z-170305T1800Z/ /O.CON.KMFR.SE.W.0017.170305T1800Z-170306T0300Z/ /O.NEW.KMFR.SC.Y.0018.170306T0300Z-170307T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 413 AM PST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT THEN 20 TO 30 KT WITH GUSTS TO 35 KT LATE THIS MORNING THROUGH THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WILL FOLLOW TONIGHT THROUGH MONDAY NIGHT. GALES ARE POSSIBLE ON TUESDAY. * SEAS...STEEP AT 10 TO 12 FEET EARLY THIS MORNING BUILDING TO A VERY STEEP PEAK OF 14 TO 17 FEET AT 12 SECONDS EARLY THIS EVENING. SEAS WILL THEN REMAIN HIGH AND STEEP THROUGH MONDAY NIGHT AND LIKELY ALSO DURING MUCH OF THE REST OF THE WEEK. * AREAS AFFECTED...WINDS AND SEAS WILL BE HIGHEST NEAR CAPES AND BEYOND ABOUT 2 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
197 WHUS76 KMFR 052239 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PST SUN MAR 5 2017 ...GALE FORCE WINDS WITH HIGH AND VERY STEEP SEAS LIKELY AGAIN TUESDAY... .LOW PRESSURE WILL MOVE NORTHWARD JUST OFFSHORE TUESDAY ONCE AGAIN BRINGING THE POTENTIAL FOR GALE FORCE WINDS TO THE COASTAL WATERS. HIGH AND VERY STEEP SEAS ARE ALSO LIKELY. PZZ370-061145- /O.CON.KMFR.GL.W.0015.000000T0000Z-170306T0000Z/ /O.CON.KMFR.SE.W.0017.000000T0000Z-170306T0300Z/ /O.EXT.KMFR.SC.Y.0018.170306T0300Z-170307T1500Z/ /O.NEW.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 239 PM PST SUN MAR 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...WEST 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH LATE THIS AFTERNOON...THEN BECOMING SOUTHWEST AND DIMINISHING TO 20 TO 25 KT THIS EVENING AND PERSISTING THROUGH EARLY TUESDAY MORNING. GALE FORCE SOUTH WINDS ARE LIKELY TO DEVELOP ON TUESDAY. * SEAS...VERY STEEP 14 TO 16 FEET AT 12 SECONDS EARLY THIS EVENING...GRADUALLY SUBSIDING TO 10 TO 12 FEET OVERNIGHT INTO MONDAY, BUT REMAINING HIGH AND STEEP THROUGH EARLY TUESDAY MORNING. VERY STEEP SEAS ARE LIKELY AGAIN ON TUESDAY. * AREAS AFFECTED...GALES AND VERY STEEP SEAS LATE THIS AFTERNOON INTO THIS EVENING WILL SUBSIDE OVERNIGHT, BUT ALL AREAS WILL HAVE WINDS AND SEAS HAZARDOUS TO SMALL CRAFT OVERNIGHT THROUGH MONDAY NIGHT. ON TUESDAY, GALES AND VERY STEEP SEAS ARE LIKELY TO RETURN TO ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-376-061145- /O.CON.KMFR.SE.W.0017.000000T0000Z-170306T0300Z/ /O.EXT.KMFR.SC.Y.0018.170306T0300Z-170307T1500Z/ /O.NEW.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 239 PM PST SUN MAR 5 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...WEST TO SOUTHWEST 15 TO 25 KT...WITH GUSTS TO 30 KT...EXCEPT 20 TO 30 KT WITH GUSTS TO 35 KT BEYOND 8 NM FROM SHORE AND NORTH OF GOLD BEACH. WINDS EASE TO 15 TO 25 KT ALL AREAS LATE THIS EVENING THROUGH MONDAY NIGHT. GALES ARE LIKELY ON TUESDAY. * SEAS...VERY STEEP 13 TO 17 FEET AT 12 SECONDS EARLY THIS EVENING...HIGHEST BEYOND 8 NM FROM SHORE AND NORTH OF GOLD BEACH. SEAS GRADUALLY SUBSIDING TO 10 TO 12 FEET OVERNIGHT INTO MONDAY, BUT REMAINING HIGH AND STEEP THROUGH EARLY TUESDAY MORNING. VERY STEEP SEAS ARE LIKELY AGAIN ON TUESDAY. * AREAS AFFECTED...VERY STEEP SEAS LATE THIS AFTERNOON INTO THIS EVENING WILL SUBSIDE OVERNIGHT, BUT ALL AREAS WILL HAVE WINDS AND SEAS HAZARDOUS TO SMALL CRAFT OVERNIGHT THROUGH MONDAY NIGHT. ON TUESDAY, GALES AND VERY STEEP SEAS ARE LIKELY TO RETURN TO ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 4, 9:10 AM PST, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 4, 9:10 AM PST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
910 AM PST Sat Mar 4 2017
.DISCUSSION...
No updates are needed this morning as forecast elements are in
good shape.
Reports from trained weather spotters and automated weather
stations indicate that 1-2 inches of rain fell in the last 24
hours through 830AM PST in Curry County. A report from 2800 feet
in the Curry County Coastal Mountains indicated wet snow falling
there. Snow levels range from 2500-3000 feet on the coast, to near
4000 feet across the West Side into the Cascades, and then to as
high as 4500-5000 feet in Modoc and Lake Counties.
We expect snow impacts to greatly increase tonight through Sunday
as snow levels fall and precipitation increases across the
forecast area. Snow impacts tonight into Sunday morning are then
likely to continue into Monday for lower elevation areas. As has
previously been indicated by preceding shifts, the influence of
the March sun and ground temperatures will limit valley snow
impacts, especially during the afternoon hours Sunday and Monday.
BTL
&&
.AVIATION...04/12Z TAF CYCLE...Freezing levels will be near 3500
feet today. There will be numerous morning showers with a mix of
VFR and MVFR and areas of obscured terrain...though local IFR
ceilings are possible in the Umpqua and Rogue Valleys through 18Z.
The next front will move onshore early this afternoon into this
evening with a slight chance for thunderstorms from the coastal
waters to the coastal range. It will also bring an increase of
precipitation as it moves inland through the evening with
increased coverage of MVFR, and mountain obscuration. Freezing
levels will drop to near 2000 feet late tonight into Sunday
morning as the character of precipitation changes to tapering
showers and snow showers with a mix of VFR and MVFR. -DW
&&
.MARINE...Updated 330 AM PST Saturday 4 March 2017...The headlines
are unchanged from the inherited forecast with a small craft
advisory in effect through Monday. Gusts could briefly reach gale
force as a front moves through with a slight chance of thunderstorms
this afternoon. Winds will briefly and slightly diminish tonight
then winds increase again with the next front on Sunday. This front
is likely to be slightly stronger than today's system and once again
may bring gale force gusts from late morning into the afternoon
north of Cape Blanco. Seas will reach a peak of 13 to 15 feet at 12
seconds early Sunday evening, then gradually ease into Monday
evening. Models are still showing the potential for gales and very
steep seas on Tuesday. Additional disturbances will bring periods of
moderate or higher winds with steep to very steep seas through the
week. -DW
&&
.PREV DISCUSSION... /Issued 346 AM PST Sat Mar 4 2017/
DISCUSSION...Currently, numerous showers are spread across the
area ahead of a passing cold front. Snow levels are currently
hovering around 4000 feet, but once the cold front moves through,
these will drop considerably through today and into tonight. Snow
showers will continue in the mountains today, with light rain in
the valleys, but no additional significant accumulations are
expected. That is, until tonight, when the heavier precipitation
arrives.
The upper level trough will push towards our area tonight, with
strong dynamics and lift accompanying another surge of moisture.
Snow levels will have lowered to at least 1500 feet by this time,
and the setup will be conducive to heavy mountain snows. All area
passes are likely to see accumulations tonight into Sunday, and
travel difficulties are expected. Confidence is very high for
snow occurrence and amounts, with exceptional model agreement. A
winter weather advisory is in place for this, and details on the
headlines can be found at PDXWSWMFR.
One feature that does warrant our eye will be a small scale
surface low that is expected to develop offshore and push into the
coast late tonight into early Sunday morning. Models bring the
low ashore somewhere between Eureka and Cape Blanco, and where it
arrives and the track it takes inland could make a significant
difference in the forecast, as it impacts precipitation
development and winds. Currently, the forecast brings the low
ashore near Brookings late tonight, then arcs it over Medford and
Crater Lake early Sunday morning, but this could easily change
given the smaller scale and speed at which the low is moving. it
will be interesting to see how this plays out.
The upper level trough will then pass overhead Sunday into Monday
morning, and this is when mountain snow will really pile up. With
the cold air aloft, the atmosphere will be quite unstable, and
showers will be numerous and heavy at times. In fact, it will not
be out of the question for thunder to accompany any of the
heavier, more developed convective showers. With already low snow
levels dragged down even further by the heavier precipitation,
thunder snow may even be observed. Given the showery nature of
precipitation expected Sunday into Monday, confidence in snow
amounts is much lower. Will leave the Winter Storm Watch in place
for now.
While no heavy snow amounts are expected this weekend for the
valley floors, it is entirely likely that an inch or two will make
its way down to below 1000 feet, especially on Sunday. A big
uncertainty will be ground temperatures, which may keep snow from
accumulating, or may end up producing a slushy mess on area roads.
Any heavy showers could easily drag snow levels down to 500 feet
or lower, and quickly produce accumulating snow before it can
fully melt. Those headed out and about this weekend, even in the
valleys, should be prepared for the possibility of slick roads and
quickly deteriorating conditions.
Tuesday, yet another system will make it's way onshore. models
are showing a deepening surface low approaching the Oregon coast,
and while there is little in the way of upper level support, there
is little reason to believe that we will not see another round of
moderate to heavy precipitation, not to mention gusty winds,
especially along the coast. Snow levels will have risen by this
point, but only to about 3000 feet, and as the system passes, snow
levels should rise even further as warm advection quickly moves
in behind the departing front.
More systems are likely to pass through the area through the
remainder of the week and into next weekend, but by this point,
model solutions have diverged quite a bit, and confidence is not
high enough to pin down specifics. Suffice to say, the active and
wet pattern is not expected to come to an end before next weekend.
-BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 PM PST Sunday for ORZ027>031.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for ORZ030-031.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for ORZ029.
Winter Weather Advisory until 4 PM PST Sunday ABOVE 1500 FEET
for for ORZ021>026.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for ORZ021>026.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for ORZ027-028.
CA...Winter Storm Watch from Sunday afternoon through Monday
afternoon for CAZ080>084.
Winter Weather Advisory until 4 PM PST Sunday for CAZ080>083.
Winter Weather Advisory until 4 PM PST Sunday for CAZ085.
Pacific Coastal Waters...
- Small Craft Advisory until 4 PM PST Monday for PZZ350-356-370-376.
BTL/BPN/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:13 PM PST | Hazardous Seas Warning | MFR | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.